Hi Yes I also got a lot of lower back pain. I have had intestinal pains on and off for about
10 years. Sometines excrutiatingly painful.
Lower back pain is also a symptom i have had.
I believed back when I first got the severe abdominal pains that I had a parasitic infection.
I had xrays and scans, and colonoscopy. etc
Symptoms I had included blood in stools, and anemia. Also at the same time had some nephritis.
I had every imaginable pathology test done, and have had extensive pathology tests done every six to 12 months for the last 10 years.
For various reasons, I am more firmly convinced than ever that a parasitic infection is causing my "IBS".
I believe the parasite to be a "Schistosomes" which is very wide spread in Africa and Asia, but supposedly not in the country I live. Hence doctors dont look for it.
Why do I believe I have this parasite? BECAUSE I FOUND A FLUKE in my stool.
IBS is on the increase in the country even among children.
I have many reasons for believing that I have this parasitic infection and that this is is causing my "IBS".
And there is a simple treatment for "Schistosomes". It is a drug called "Praziquantel, which has few side effects and is relatively cheap.
No I have not had this treatment.
It is my experience that a number of modern drugs have some effect on this parasite - but dont kill it. For example Flagyl.
Now I am on Mycardis, a fairly high dosage to control high blood pressure. I found that it has the same effect as flagyl.
Both of these drugs have given me severe pain initially when taken, Very intense and excrutiating pain in the case of Flagyl the first time i had this drug. The doctors explanation as that this drug was killing a bacteria in my bowel - and was releasing a toxin which was causing me the excrutiating pain. Fair enough - Flagyl is an antibiotic.
However Micardis is NOT an antibiotic, and it causes precisely the same pain as the flagyl caused. Not as intense, but severe and longer lasting - taking a couple of weeks to subside v a couple of days for the flagyl.
So Micardis in killing something else - which is not a bacteria.
I believe it is killing one of the lifecycle stages of the parasite.
And the ""Schistosomes" parasite does lodge in the veins of the body. This is what i think is causing the high blood pressure - the heart has to work harder to pump blood around the body when the veins contain the parasite.
And yes the micardis has lowered my blood pressure, which was the reason i was given micardis. - Treating the symptoms not the cause.
i have increased the the dosage of micardis slightly in an attempt to kill the parasite as i am now aware that micardis has an impact on it.
After a week on the slightly higher dosage of micardis, I had a reaction that i had hoped for - i had 2 days of diahorrea, the second day, was bloody diahorrea, very bloody diahorea.
Since then my bowel motions have returned to normal. that was a week ago.